MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Catalog Number AVSM09080
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 9x80 mm stent was found collapsed about four months after placement.The 9x80 mm stent had been placed in (b)(6) 2024 due to a rupture of the cephalic arch area and an elastic recoil of a stenosis after angioplasty with an 8x100 mm balloon to treat a tight recurrent stenosis in the cephalic arch.Just after placement of the stent, the cephalic vein of the upper arm below the cephalic arch looked stenotic, even though it had a good size prior to stent placement.Post dilation did not improve the situation.However, the vessel had a good thrill and soft normal pulsation.Four months after stent placement, the patient was seen due to prolonged bleeding; the 9x80 mm stent was found collapsed and there was no flow through the stent.Initially, the physician was not able to pass a guide wire through the stent; after prolonged manipulation, a guide wire could be advanced through the stent and an additional stent, a 12x40 mm stent of a different brand, was placed within the collapsed 9x80 mm stent.Another seven weeks later, the area of the 9x80 mm stent, which was not expanded by the 12x40 mm stent, was found compressed as well.An additional 13x100 mm stent of another brand was placed.Reportedly, the patient expired a few months later due to other co-morbidities.
 
Additional Manufacturer Narrative
H10: manufacturing review: investigation summary: the delivery system was not returned for evaluation, the stent remains implanted.Based on x-ray images provided compression of the stent diameter is confirmed.However, a specific device deficiency of the placed stent could not be verified.Based on information available, the reported compression of the diameter of a placed stent is confirmed.However, no damage or structural defects of the stent can be identified.A definite root cause for the reported event could not be determined.Labeling review: relevant labeling for this product was reviewed.Potential complications and adverse events were found to be referenced.The instructions for use states that potential complications may include but are not limited to: new lesions in the access circuit requiring reintervention, thrombotic occlusion, restenosis of the target lesion requiring reintervention and others.Covered stent specific events that could be associated with clinical complications such as misplacement, migration, embolism, fracture, compression, kinking and insufficient covered stent expansion.Instructions for covered stent deployment were found to be described in the instructions for use, e.G., "maintain a stationary hold on the white stability sheath during covered stent deployment.Hold the white stability sheath as close as possible to the introducer without touching the dark brown moving catheter of the distal catheter assembly.Maintain the remainder of the white stability sheath.Relaxed and avoid tension.Regarding choosing the size of the covered stent, the instructions for use states: "special care must be taken to ensure that an appropriately sized device is selected.In the case of a diameter difference between the inflow and the outflow end, utilize the following as the reference vessel depending on the type of access.For an av graft access, utilize the graft diameter and for an av fistula access, utilize the inflow vein diameter." section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22456870
Report Number9681442-2025-00212
Device Sequence Number8291475
Product Code PFV
UDI-Device Identifier00801741106354
UDI-Public(01)00801741106354(17)251110(10)ANHY1111
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Catalogue NumberAVSM09080
Device Lot NumberANHY1111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient Weight82 KG
Patient RaceBlack Or African American